MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area (not returned).The lens is cut in half, typical of insertion and removal from the eye.A power\resolution test could not be conducted due to expensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and a handpiece.The file also indicated the use of a non-qualified viscoelastic.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implantation procedure, the patient was unable to perform activities of daily living.The iol was exchanged for a different manufacturer's lens approximately 2 months after the initial implantation.Additional information was provided indicating that the patient is doing fine after the iol exchange.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11758043
Report Number1119421-2021-00943
Device Sequence Number14225984
Product Code MFK
UDI-Device Identifier00380652419185
UDI-Public00380652419185
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.175
Device Lot Number12754806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR